MAUDE Adverse Event Report: ONKOS SURGICAL ELEOS SEGMENTAL STEM; ELEOS SEGMENTAL STEM, CANAL FILLING, 17MM X 152MM, BOWED

ONKOS SURGICAL ELEOS SEGMENTAL STEM; ELEOS SEGMENTAL STEM, CANAL FILLING, 17MM X 152MM, BOWED
Model Number FB-17152-03M
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the component met specification.There was no indication that the manufacturing of the components contributed to this complaint.It is unknown if the patient's medical history was a contributing factor to the failure.The patient was reported to have falled from an unknown height prior to the failure of the device and it is likely that this even contributed to the failure.
 
Event or Problem Description
The patient underwent a revision surgery on (b)(6) 2020 due to a fractured femoral segmental stem which occured when the patient fell.This caused the stem to migrate out of position.The surgoen replaced the stem extension and added a new segment to replace bone that was removed due to a deformity in the femur.
 
Event or Problem Description
The patient underwent a revision surgery on (b)(6) 2020 due to a fractured femoral guardian segmental stem which occured when the patient fell.This caused the stem to migrate out of position.The surgeon replaced the stem extension with an eleos stem extension.The surgeon found a deformity to the femur that made it difficult to place the implant.Post-operative x-rays were taken and the surgeon decided to bring the patient back to remove the damaged bone.On (b)(6) 2020, the surgeon resected the damaged part of the femur and added a midsection implant to replace the length.He also replaced the eleos stem extension with a new eleos stem extension.However, there was no failure of the eleos stem extension.
 
Additional Manufacturer Narrative
The previous report is being amended due to new information from the complainant.The eleos component placed on (b)(6) 2020 was not the implant that was fractured after the patient fell.This was a guardian implant placed on (b)(6) 2018.The eleos stem extension was replaced on (b)(6) 2020 when the surgeon went into remove damaged bone that was found during the guardian revision on (b)(6) 2020.There was no failure of the eleos component but it was replaced due to being explanted for the surgeon to resect more femoral bone.A review of the manufacturing dhr did not find any issues with manufacturing that could have contributed to this complaint.

Brand Name
ELEOS SEGMENTAL STEM
Common Device Name
ELEOS SEGMENTAL STEM, CANAL FILLING, 17MM X 152MM, BOWED
Manufacturer (Section D)
ONKOS SURGICAL
77 east halsey road
parsippany, nj
MDR Report Key10409715
Report Number3013450937-2020-00117
Device Sequence Number16958203
Product Code KRO
UDI-Device IdentifierB278FB1715203M0
UDI-PublicB278FB1715203M0
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161520
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2024
Device Model NumberFB-17152-03M
Device Catalogue NumberFB-17152-03M
Device Lot Number82297
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/14/2020
Supplement Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR